Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 13, 2016, 7:41 PM MDT for Bent County, Prowers County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 7:41 PM MDT (01:41 UTC)
- Expired
- Aug 13, 2016, 8:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 137 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 3589 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS85 KPUB 140141 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 741 PM MDT SAT AUG 13 2016 COZ097-098-140230- LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 741 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR PROWERS AND SOUTHERN BENT COUNTIES UNTIL 830 PM MDT... AT 739 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HOLLY TO 11 MILES SOUTH OF LAS ANIMAS. MOVEMENT WAS SOUTH AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE LIKELY AHEAD OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAMAR...HOLLY...GRANADA...HARTMAN... BRISTOL AND RURAL AREAS OF CENTRAL AND SOUTHERN PROWERS COUNTY. LAT...LON 3765 10335 3797 10338 3823 10204 3766 10204 TIME...MOT...LOC 0139Z 358DEG 52KT 3816 10204 3792 10330 $$ TLM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:18 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 13, 3:18 PM MDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 318 PM MDT SAT AUG 13 2016 .SHORT TERM...(This evening through Sunday) Issued at 246 PM MDT Sat Aug 13 2016 Currently...showers and thunderstorms have developed across the region, with the eastern mountains, Palmer Divide and Raton Ridge the favored areas so far. Cells are likely producing locally heavy rainfall, small hail and lightning. Temperatures are warm with mid to upper 80s across the plains. Rest of this afternoon and tonight...models are indicating two upper disturbances moving across the area, one across northeastern Colorado into western Kansas, and a second out of southern Colorado into New Mexico. The latest radar and satellite imagery tend to follow along with these disturbances, with convection favored down south, and in northeast Colorado trailing into the Palmer Divide region. For areas with the southern disturbance, expect shower and thunderstorm activity to continue through the rest of this afternoon into the evening hours before shifting south into New Mexico with the upper disturbance. Locally heavy rainfall, lightning and small hail will be the primary threats along with gusty outflow winds. Flash flooding may be an issue on area burn scars. For areas with the northeastern Colorado disturbance, there is a bit more uncertainty. Several high-res model solutions develop a line of convection with the disturbance, stretching from northeast Colorado into the Pueblo area this evening. Other solutions have this line, but do not extend it too far southwest, with it clipping areas north of highway 50 across the plains. Locally heavy rainfall and lightning will be the primary threats. One or two cells, if they can form back to the southwest, may become strong with 3/4 inch hail and winds approaching 60 mph. This area of thunderstorms will shift east and dissipate through the evening hours. Over the Continental Divide...dry air has worked into the central mountains this afternoon which has really limited thunderstorm activity. Expect this trend to continue, with more isolated activity over the central mountains. Further south near the upper disturbance, more scattered showers and thunderstorms will continue over the San Juan range into the overnight hours. Sunday...high pressure will start to shift eastward out of the Great Basin with broad northwesterly flow aloft over Colorado. Models not indicating much in the way of energy rotating south over Colorado, and drier air across the region. Expect isolated the scattered showers and thunderstorms over the mountains by the afternoon hours. Lack of steering flow will likely keep most activity confined to the mountains, with a couple cells moving east into the Palmer Divide and Raton Mesa. The heavy rain threat appears to be more limited, but burn scars should continue to be monitored. Other threats will be gusty outflow winds and lightning. Temperatures will begin to warm across the region with upper 80s to perhaps a few lower 90s over the plains. Mozley .LONG TERM...(Sunday night through Saturday) Issued at 246 PM MDT Sat Aug 13 2016 Flat upper ridge across the area Mon/Tue with main monsoon moisture plume suppressed well south of Colorado. Still enough recycled moisture around both days to produce mainly isolated afternoon/evening tsra, with mountains/higher terrain favored for convection as low levels stay dry and steering currents weak. Broad upper trough then takes shape over the western U.S midweek, which will draw a modest amount of moisture northward across the area beginning Wed. Upturn in tsra chances will begin Wed afternoon/evening, especially central/southwest mountains where moisture will be slightly deeper. Should see precip chances spread to the remainder of the area Thu as moisture continues to increase, though strengthening lee surface trough on the plains may induce some downslope winds along the I25 corridor, potentially decreasing tsra coverage along/just east of the mountains. Upper trough then lifts into the high plains Fri, pushing a strong cold front through the region by Fri evening. Should see enhanced tsra chances eastern mountains and plains with frontal passage Fri, then post-frontal upslope Sat, while mountains father west begin to dry as mid level flow turns more wly. Max temps will trend upward through mid-week and remain above average until cold frontal passage Fri. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 246 PM MDT Sat Aug 13 2016 KALS...VFR conditions with mid and high level clouds expected across the region. Afternoon and evening thunderstorms are expected over the mountains, and one or two may move into the San Luis Valley and impact the terminal with reduced CIGS and VIS. Expect VFR conditions on Sunday. KCOS...VFR conditions with showers and thunderstorms expected through this evening. Reduced CIGS and VIS will accompany any thunderstorms that pass over the terminal. The most likely time period for thunderstorms will be through 02z/Sun. VFR conditions are expected once thunderstorms move out of the area tonight with very low probabilities for thunderstorms on Sunday. KPUB...VFR conditions with evening showers and thunderstorms expected. Models suggesting 23z/Sat through 04z/Sun will have the most likely period of thunderstorms. Locally heavy rainfall is possible during this time period along with gusty outflow winds. VFR conditions are expected once thunderstorms move out of the area tonight with dry conditions expected to prevail on Sunday. Mozley && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Aug 13, 11:29 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT SAT AUG 13 2016 COZ058>089-093>099-141730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1129 AM MDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER DISTURBANCE WILL INITIATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. CONVECTION IS EXPECTED TO INITIALLY DEVELOP OVER THE HIGHER TERRAIN, THEN SPREAD ACROSS THE ADJACENT PLAINS THROUGH THE AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAIN, STRONG OUTFLOW WINDS UP TO 50 MPH, FREQUENT LIGHTNING AND HAIL AROUND 3/4 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER AND NEAR THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY GUSTY WINDS UP TO 45 MPH AS WELL AS BRIEF LIGHT TO MODERATE RAINFALL. MONSOON MOISTURE WILL START TO INCREASE AGAIN FOR THURSDAY AND FRIDAY...WITH A FEW STRONGER STORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 88/88
In the hours before
Special weather statement, Aug 13, 5:07 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT SAT AUG 13 2016
COZ095-096-132330-
EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO-
507 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL
530 PM MDT...
AT 505 PM MDT...DOPPLER RADAR WAS TRACKING A COUPLE STRONG
THUNDERSTORMS AROUND 12 MILES NORTHEAST OF HASWELL...MOVING
SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. LOCALLY HEAVY RAINFALL WILL CAUSE SOME PONDING OF
WATER ON ROADWAYS.
THESE STORMS WILL REMAIN OVER RURAL AREAS OF NORTH CENTRAL KIOWA
COUNTY.
LAT...LON 3840 10306 3857 10318 3861 10317 3862 10310
3861 10275 3853 10268
TIME...MOT...LOC 2305Z 323DEG 22KT 3860 10301
TLMSpecial weather statement, Aug 13, 5:35 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SAT AUG 13 2016
COZ095-140000-
WESTERN KIOWA COUNTY CO-
535 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 600 PM
MDT...
AT 534 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF EADS...MOVING SOUTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...SWEETWATER RESERVOIR AND NEEGRONDA RESERVOIR.
LAT...LON 3829 10312 3853 10318 3853 10317 3857 10317
3861 10279 3829 10275
TIME...MOT...LOC 2334Z 340DEG 23KT 3852 10294
TLMSpecial weather statement, Aug 13, 6:05 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 605 PM MDT SAT AUG 13 2016 COZ077>080-083-086-140045- WET MOUNTAIN VALLEY BELOW 8500 FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- WET MOUNTAINS ABOVE 10000 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 605 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND WESTERN PUEBLO COUNTIES UNTIL 645 PM MDT... AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANON CITY...OR 34 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...AREAS SOUTH OF CANON CITY AND WETMORE. LAT...LON 3839 10537 3847 10517 3818 10492 3806 10522 TIME...MOT...LOC 0004Z 333DEG 14KT 3837 10523 TLM
Special weather statement, Aug 13, 6:19 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 619 PM MDT SAT AUG 13 2016 COZ095>098-140100- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 619 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 700 PM MDT... AT 618 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BRANDON TO 6 MILES NORTHEAST OF BLUE LAKE. MOVEMENT WAS SOUTH AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS AND LOW SPOTS. LOCATIONS IMPACTED INCLUDE... LAMAR...GRANADA...WILEY...HARTMAN...JOHN MARTIN RESERVOIR... BRISTOL...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR... QUEENS RESERVOIR...NEEOSHE RESERVOIR...BRANDON...MCCLAVE... CHIVINGTON...HASTY...BLUE LAKE...CADDOA AND FORT LYON. LAT...LON 3809 10220 3792 10311 3835 10324 3858 10237 TIME...MOT...LOC 0018Z 352DEG 25KT 3849 10245 3831 10314 TLM
Special weather statement, Aug 13, 7:00 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 700 PM MDT SAT AUG 13 2016 COZ096>098-140145- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 700 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...SOUTHEASTERN KIOWA AND EASTERN BENT COUNTIES UNTIL 745 PM MDT... AT 658 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOWNER TO NEAR JOHN MARTIN RESERVOIR. MOVEMENT WAS SOUTH-SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... LAMAR...HOLLY...GRANADA...WILEY...HARTMAN...JOHN MARTIN RESERVOIR... BRISTOL...MCCLAVE...HASTY...CADDOA AND FORT LYON. LAT...LON 3777 10312 3814 10321 3843 10205 3799 10205 TIME...MOT...LOC 0058Z 290DEG 46KT 3840 10203 3813 10314 TLM
Special weather statement, Aug 13, 7:41 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 741 PM MDT SAT AUG 13 2016 COZ097-098-140230- LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 741 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR PROWERS AND SOUTHERN BENT COUNTIES UNTIL 830 PM MDT... AT 739 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HOLLY TO 11 MILES SOUTH OF LAS ANIMAS. MOVEMENT WAS SOUTH AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE LIKELY AHEAD OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAMAR...HOLLY...GRANADA...HARTMAN... BRISTOL AND RURAL AREAS OF CENTRAL AND SOUTHERN PROWERS COUNTY. LAT...LON 3765 10335 3797 10338 3823 10204 3766 10204 TIME...MOT...LOC 0139Z 358DEG 52KT 3816 10204 3792 10330 TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:05 PM MDT | Special Weather Statement | PUB | Custer | 40 min |
| Aug 13, 6:19 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 41 min |
| Aug 13, 6:37 PM MDT | Areal Flood Advisory | PUB | Bent, Kiowa | 113 min |
| Aug 13, 7:00 PM MDT | Special Weather Statement | PUB | Bent, Prowers | 45 min |
| Aug 13, 8:31 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 13, 10:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Aug 13, 11:20 PM MDT | Special Weather Statement | PUB | El Paso | 40 min |
| Aug 13, 11:55 PM MDT | Areal Flood Advisory | PUB | Pueblo | 2 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.